By 117Waverly Latest Reply 2009-08-25 08:56:45 -0500
Started 2009-08-24 12:02:18 -0500

Does anyone out there have a problem with being dehydrated everyday !!! I have to drink plenty and I mean plenty of water each day so that my legs muscels don't lock on me. The go into spasms and I'm totally incapasitated until I drink about 4 glass of water or juice !!! Terrible pain !!!!

7 replies

mamaoak 2009-08-25 08:56:45 -0500 Report

yoou may need zink and magnizum or b12.could be low on those as well if you get your blood checked they can tell about b 12 my sister gets a shot of it. every few months. i take the vitimin they say that metformin lowers b12. hop this helps.

hbkunkel 2009-08-25 08:15:35 -0500 Report

I see someone else mentioned potassium. Try eating more bananas which are a very good souce of potassium. Maybe you need to vary your intake of fluids with something like crystal light or 1/4 gatoraid with 3/4 water. I have the spasms too but I associated it with my RLS. Yes they are painful and prevent you fro getting a restlful night's sleep. Good luck. Keep us posted.

Antique-Dave 2009-08-25 08:50:47 -0500 Report

Prior to dx my legs were quite restless at night, and everytime I woke up I hit the throne of course. What it was though was High Blood Sugars at night, once my BGL came down the problem stopped.

Harlen 2009-08-24 19:50:40 -0500 Report

Yep thirsty all the time I drink a lot of water I try to not drink much soda and that helps I may drink a gal or so a day It take a bit of getting used too
Good luck

2009-08-24 12:44:33 -0500 Report

One of the side effects of diabeties is always being thirsty. If this is the case with you, your glucose levels are off. You didn't mention if you were on medications or not. If not, you should talk with your doctor about this and if you are, you may possibly need your dosage upped. Please check with your dr. This is a serious concern.

117Waverly 2009-08-24 13:06:50 -0500 Report

I am a type 2 diabetic and I take humlog and lantus insulins. It's not that I'm thirsty it's that my legs go into spasms I think when my blood sugars are too high and usually it happens during the middle of the night. So maybe I'm not taking enough insulin at bedtime. My doc's don't seem to know what causes the spasms ! go figure; but through a process of elimination I think that it's fluids that my body needs when that happens.

2009-08-24 15:34:45 -0500 Report

Have you had your potassium checked? Sometimes that can cause this time of problem, or so I've been told.

Next Discussion: I am new »